Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 11, NWS Midland/Odessa, TX

February 14, 202321 counties in Texas; Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Feb 14, 2023, 2:08 PM CST for 21 counties in Texas; Lea County, New Mexico. It took effect at Feb 15, 2023, 9:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2023, 2:08 PM CST (20:08 UTC)
In effect from
Feb 15, 2023, 9:00 AM CST
Expired
Feb 16, 2023, 12:00 AM CST
In force
15 hr
Issued by
NWS Midland/Odessa, TX
All 22 counties

Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Scurry County, TX, Terrell County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 43 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2023-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2023-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

237 
WWUS74 KMAF 142008
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
208 PM CST Tue Feb 14 2023

NMZ029-033-TXZ272-151300-
/O.UPG.KMAF.WI.Y.0010.000000T0000Z-230215T0000Z/
/O.EXA.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/
Northern Lea County-Central Lea County-
Van Horn and Highway 54 Corridor-
Including the cities of Tatum, Hobbs, Lovington, and Van Horn
208 PM CST Tue Feb 14 2023 /108 PM MST Tue Feb 14 2023/

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
WEDNESDAY NIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...In New Mexico, Northern Lea and Central Lea Counties. 
  In Texas, Van Horn and Highway 54 Corridor.

* WHEN...Until midnight CST /11 PM MST/ Wednesday night.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ027-028-TXZ270-271-273-274-277-278-151300-
/O.CON.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Eastern Culberson County-
Reeves County Plains-Davis Mountains-Davis Mountains Foothills-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Guadalupe Mountains NP, Pine Springs, Pecos,
Fort Davis, and Alpine
208 PM CST Tue Feb 14 2023 /108 PM MST Tue Feb 14 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ WEDNESDAY NIGHT...

* WHAT...West winds 30 to 50 mph with gusts up to 85 mph expected
  in the mountains and up to 65 mph expected in the plains.

* WHERE...Guadalupe and Delaware Mountains, Eddy County Plains, 
  Eastern Culberson, Reeves County Plains, Davis, and Davis 
  Mountains Foothills.

* WHEN...Until midnight CST /11 PM MST/ Wednesday night.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ034-TXZ045>048-050>053-059>063-067-068-075-082-275-276-279>282-
151300-
/O.NEW.KMAF.WI.Y.0011.230215T1500Z-230216T0600Z/
/O.CON.KMAF.WI.Y.0010.000000T0000Z-230215T0000Z/
Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Pecos-Terrell-Chinati Mountains-Marfa Plateau-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, 
Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Crane, 
Fort Stockton, Dryden, Sanderson, Marfa, Big Bend NP, 
Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, 
and Castolon
208 PM CST Tue Feb 14 2023 /108 PM MST Tue Feb 14 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ WEDNESDAY TO
MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT...

* WHAT...For the first Wind Advisory, west winds 25 to 35 mph 
  with gusts up to 55 mph. For the second Wind Advisory, west 
  winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...For the first Wind Advisory, until 6 PM CST /5 PM MST/ 
  this evening. For the second Wind Advisory, from 9 AM CST /8 
  AM MST/ Wednesday to midnight CST /11 PM MST/ Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ069-070-150000-
/O.CON.KMAF.WI.Y.0010.000000T0000Z-230215T0000Z/
Upton-Reagan-
Including the cities of McCamey, Rankin, and Big Lake
208 PM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Permian Basin.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
3 follow-up statements
396 
WWUS74 KMAF 150111
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
711 PM CST Tue Feb 14 2023

NMZ027>029-033-TXZ270>274-277-278-151315-
/O.CON.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Davis Mountains-
Davis Mountains Foothills-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, 
Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, 
Fort Davis, and Alpine
711 PM CST Tue Feb 14 2023 /611 PM MST Tue Feb 14 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ WEDNESDAY NIGHT...

* WHAT...West winds 30 to 50 mph with gusts up to 85 mph 
  expected in the mountains and up to 65 mph expected in the 
  plains.

* WHERE...Guadalupe and Delaware Mountains, Eddy County Plains, 
  Eastern Culberson, Reeves County Plains, Davis, and Davis 
  Mountains Foothills.

* WHEN...Until midnight CST /11 PM MST/ Wednesday night.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ034-TXZ045>048-050>053-059>063-067-068-075-082-275-276-279>282-
151315-
/O.CON.KMAF.WI.Y.0011.230215T1500Z-230216T0600Z/
Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Pecos-Terrell-Chinati Mountains-Marfa Plateau-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, 
Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Crane, 
Fort Stockton, Dryden, Sanderson, Marfa, Big Bend NP, 
Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, 
and Castolon
711 PM CST Tue Feb 14 2023 /611 PM MST Tue Feb 14 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
WEDNESDAY TO MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 9 AM CST /8 AM MST/ Wednesday to midnight CST /11 
  PM MST/ Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
160 
WWUS74 KMAF 150824
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
224 AM CST Wed Feb 15 2023

NMZ027>029-033-TXZ270>274-277-278-152030-
/O.CON.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Davis Mountains-
Davis Mountains Foothills-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, 
Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, 
Fort Davis, and Alpine
224 AM CST Wed Feb 15 2023 /124 AM MST Wed Feb 15 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

* WHAT...West winds 30 to 50 mph with gusts up to 85 mph 
  expected in the mountains and up to 65 mph expected in the 
  plains.

* WHERE...Guadalupe and Delaware Mountains, Eddy County Plains, 
  Eastern Culberson, Reeves County Plains, Davis, and Davis 
  Mountains Foothills.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ034-TXZ045>048-050>053-059>063-067-068-075-082-275-276-279>282-
152030-
/O.CON.KMAF.WI.Y.0011.230215T1500Z-230216T0600Z/
Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Pecos-Terrell-Chinati Mountains-Marfa Plateau-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, 
Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Crane, 
Fort Stockton, Dryden, Sanderson, Marfa, Big Bend NP, 
Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, 
and Castolon
224 AM CST Wed Feb 15 2023 /124 AM MST Wed Feb 15 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 9 AM CST /8 AM MST/ today to midnight CST /11 PM
  MST/ tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
738 
WWUS74 KMAF 151930
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
130 PM CST Wed Feb 15 2023

NMZ027>029-033-TXZ270>274-277-278-160600-
/O.CON.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Davis Mountains-
Davis Mountains Foothills-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, 
Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, 
Fort Davis, and Alpine
130 PM CST Wed Feb 15 2023 /1230 PM MST Wed Feb 15 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

* WHAT...West winds 30 to 50 mph with gusts up to 85 mph expected
  in the Guadalupe and Delaware Mountains and up to 65 mph 
  expected across the Davis Mountains as well as in the plains.

* WHERE...Guadalupe and Delaware Mountains, Eddy County Plains, 
  Eastern Culberson, Reeves County Plains, Davis, and Davis 
  Mountains Foothills.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ034-TXZ045>048-050>053-059>063-067-068-075-082-275-276-279>282-
160600-
/O.CON.KMAF.WI.Y.0011.000000T0000Z-230216T0600Z/
Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Pecos-Terrell-Chinati Mountains-Marfa Plateau-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, 
Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Crane, 
Fort Stockton, Dryden, Sanderson, Marfa, Big Bend NP, 
Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, 
and Castolon
130 PM CST Wed Feb 15 2023 /1230 PM MST Wed Feb 15 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:21 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Feb 14, 11:21 AM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1121 AM CST Tue Feb 14 2023

...New AVIATION...

.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 258 AM CST Tue Feb 14 2023

Current radar is showing showers are exiting the eastern Permian
Basin. The remainder of the short term forecast will be dry with
winds being the primary weather hazard. Winds have calmed down a bit
behind the front, something models did not depict very well, however
we are still expecting winds to increase after sunrise and for it to
become very windy across the area with strong winds in the mountains
and adjacent plains. Winds should diminish tonight before increasing
again tomorrow as the next upper level low moves into the Four
Corners region.

This low will be on a more northerly track than the one currently
moving across New Mexico and should therefore keep rain chances
mostly north of our CWA. Strong winds on the southern periphery of
the low circulation will mix into the mountains west of the Pecos
and again bring very windy conditions to the Permian Basin and
possibly Big Bend with the help of a cold front moving into Texas.
Colder air behind the cold front will not arrive until tomorrow
night when the upper low moves into Central Texas so high
temperatures the next two days will be at or slightly above normal.

Hennig

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 258 AM CST Tue Feb 14 2023

By Wednesday night, much of the windy conditions will be winding
down as diurnal mixing ceases, though highs winds linger in the
mountains into the early overnight hours. All wind hazards come to
an end as the upper low and mid-level speed max lift into the
central Plains by Thursday morning. An Arctic front pushes through
the area as well Wednesday night into Thursday, sending lows into
the upper teens to mid 20s for most, and 30s along the Rio Grande. A
chilly afternoon follows fur Thursday as surface high pressure moves
overhead with highs in the mid 40s to low 50s. After another very
cold morning Friday morning, temperatures will take a warming trend
through the weekend with 70s possibly returning by Monday thanks to
quasi-zonal flow, weak upper level ridging, and southerly surface
winds.

Within the building ridge Friday into Saturday, global models are
picking up on a weak shortwave sneaking through underneath it. This
disturbance may provide some precipitation chances early Saturday
morning along and south of the I-10 corridor. Given the timing of
the precip, the higher elevations across portions of the Davis
Mountains and Marfa/Stockton Plateaus may see light snow or light
rain/snow showers with all rain along the Rio Grande. Little to no
accumulations from any precipitation are expected though.

In the far extended, a fairly deep cut-off low looks to find itself
as far south as central Baja on Monday. While the GFS and ECMWF are
in pretty good agreement through this point, the GFS then opens this
low back up and is more progressive while the ECMWF keeps it closed
off longer and is slower with its eastward progression. Within all
of the uncertainty, it's hard to say when/where any precipitation is
possible for now, though should the upper low be this far south, it
could bring some good low-mid level moisture to the region for the
early part of next week.

-Munyan

&&

.AVIATION...
(18Z TAFS)
Issued at 1118 AM CST Tue Feb 14 2023

Very strong west winds continue area-wide. Visibility remains
good at generally above 6 miles. Winds quickly slacked area-wide
around sunset, except at CNM which may remain elevated through
midnight. Winds become light and southerly overnight. Winds can be
expected to pick up again out of the west tomorrow afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               68  39  69  26 /   0   0   0   0
Carlsbad                 62  36  56  23 /   0   0  10   0
Dryden                   73  40  79  35 /   0   0   0   0
Fort Stockton            70  45  72  30 /   0   0   0   0
Guadalupe Pass           53  35  47  22 /   0   0  20   0
Hobbs                    64  33  56  20 /   0   0   0   0
Marfa                    61  31  64  21 /   0   0   0   0
Midland Intl Airport     66  38  66  26 /   0   0   0   0
Odessa                   66  39  66  27 /   0   0   0   0
Wink                     67  34  64  25 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until midnight CST /11 PM MST/ Wednesday night
     for Davis Mountains-Davis Mountains Foothills-Eastern
     Culberson County-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Reeves County Plains.

     Wind Advisory until 6 PM CST this evening for Andrews-Borden-
     Central Brewster County-Chinati Mountains-Chisos Basin-
     Crane-Dawson-Ector-Gaines-Glasscock-Howard-Loving-Lower
     Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Scurry-Terrell-Upton-Van Horn and
     Highway 54 Corridor-Ward-Winkler.

     Red Flag Warning from 10 AM to 7 PM CST Wednesday for Central
     Brewster County-Chinati Mountains-Chisos Basin-Davis
     Mountains-Davis Mountains Foothills-Lower Brewster County-
     Marfa Plateau-Pecos-Presidio Valley-Terrell.

NM...High Wind Warning until 11 PM MST Wednesday for Eddy County
     Plains-Guadalupe Mountains of Eddy County.

     Wind Advisory until 5 PM MST this afternoon for Central Lea
     County-Northern Lea County-Southern Lea County.

&&

SHORT TERM...10
LONG TERM....16
AVIATION...91
Hazardous weather outlook, Feb 14, 2:51 AM CST, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
251 AM CST Tue Feb 14 2023

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-150900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
251 AM CST Tue Feb 14 2023 /151 AM MST Tue Feb 14 2023/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

A High Wind Warning is in effect for the Guadalupe, Delaware, and
Davis Mountains, as well as the adjacent plains to the east.

A Wind Advisory is in effect through this evening for the rest of
West Texas and Southeast New Mexico.

A Fire Danger Statement is in effect along and south of the Pecos
River this afternoon due to near-critical to critical fire weather
conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The High Wind Warning remains in effect through Wednesday evening
for the Guadalupe, Delaware, and Davis Mountains, as well as the
adjacent plains to the east.

A Red Flag Warning is in effect Wednesday morning through Wednesday
evening for the Davis Mountains, Davis Mountain Foothills, and
Brewster, Jeff Davis, Pecos, Presidio, and Terrell counties.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Local storm report, Feb 14, 11:49 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1149 AM CST TUE FEB 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     NON-TSTM WND GST 3 NW WINK               31.78N 103.20W
02/14/2023  M59 MPH          WINKLER            TX   ASOS

            ASOS STATION KINK WINK.

0931 AM     NON-TSTM WND GST 3 E SNYDER              32.72N 100.86W
02/14/2023  M57 MPH          SCURRY             TX   MESONET

            MESONET STATION 37 SNYDER 3E.

1111 AM     NON-TSTM WND GST 14 SW TOYAH             31.19N 103.97W
02/14/2023  M54 MPH          REEVES             TX   MESONET

            MESONET STATION UR144 14.1 SW TOYAH (UPR).

0900 AM     NON-TSTM WND GST 1 NW MIDLAND INTERNATIO 31.95N 102.20W
02/14/2023  M53 MPH          MIDLAND            TX   ASOS

            ASOS STATION KMAF MIDLAND.

0558 AM     NON-TSTM WND GST 7 WSW MCDONALD OBSERVAT 30.65N 104.14W
02/14/2023  M57 MPH          JEFF DAVIS         TX   MESONET

            MESONET STATION WDPT2 WOLF DEN DMP.

0928 AM     NON-TSTM WND GST 5 SW SAINT LAWRENCE     31.66N 101.60W
02/14/2023  M54 MPH          GLASSCOCK          TX   MESONET

            MESONET STATION 55 5SW ST. LAWRENCE, TX.

1029 AM     NON-TSTM WND GST 1 WSW SEAGRAVES         32.94N 102.57W
02/14/2023  M54 MPH          GAINES             TX   MESONET

            MESONET STATION 15 SEAGRAVES 1SW.

1116 AM     NON-TSTM WND GST 2 NNE SEMINOLE          32.74N 102.64W
02/14/2023  M53 MPH          GAINES             TX   MESONET

            MESONET STATION 25 SEMINOLE 2N.

0957 AM     NON-TSTM WND GST 5 NNW ODESSA            31.92N 102.40W
02/14/2023  M53 MPH          ECTOR              TX   ASOS

            ASOS STATION KODO ODESSA.

1031 AM     NON-TSTM WND GST 5 NNW MISSION DORADO    31.98N 102.30W
02/14/2023  M52 MPH          ECTOR              TX   MESONET

            MESONET STATION FW9685 ODESSA.

1033 AM     NON-TSTM WND GST WELCH                   32.93N 102.13W
02/14/2023  M58 MPH          DAWSON             TX   MESONET

            MESONET STATION 96 WELCH DAWSON COUNTY.

1104 AM     NON-TSTM WND GST 2 SSE LAMESA            32.71N 101.94W
02/14/2023  M52 MPH          DAWSON             TX   MESONET

            MESONET STATION 18 LAMESA 2SE.

0955 AM     NON-TSTM WND GST 2 NW ALPINE             30.38N 103.68W
02/14/2023  M51 MPH          BREWSTER           TX   AWOS

            AWOS STATION KE38 ALPINE-CASPARIS.

1025 AM     NON-TSTM WND GST 4 NNW ALTUDA            30.36N 103.49W
02/14/2023  M52 MPH          BREWSTER           TX   MESONET

            MESONET STATION UR257 4.4 NW ALTUDA (UPR).

1106 AM     NON-TSTM WND GST 3 ENE ALPINE            30.37N 103.61W
02/14/2023  M54 MPH          BREWSTER           TX   MESONET

            MESONET STATION UP270 3.2 E ALPINE (UPR).

1051 AM     NON-TSTM WND GST 3 WNW FLUVANNA          32.90N 101.20W
02/14/2023  M54 MPH          BORDEN             TX   MESONET

            MESONET STATION 31 FLUVANNA 3W.

0613 AM     NON-TSTM WND GST 3 ENE QUEEN             32.20N 104.69W
02/14/2023  M62 MPH          EDDY               NM   MESONET

            MESONET STATION QENN5 QUEEN.

0650 AM     NON-TSTM WND GST 3 N LAKEWOOD            32.66N 104.36W
02/14/2023  M62 MPH          EDDY               NM   MESONET

            MESONET STATION NMC37 SEVEN RIVERS.

0752 AM     NON-TSTM WND GST 4 W WHITES CITY         32.18N 104.44W
02/14/2023  M59 MPH          EDDY               NM   MESONET

            MESONET STATION BATN5 BATDRAW ADDITIONALLY,
            POWER IS OUT AT CARLSBAD CAVERNS.

0846 AM     NON-TSTM WND DMG 8 NE WHITES CITY        32.27N 104.29W
02/14/2023                   EDDY               NM   EMERGENCY MNGR

            REPORT OF SEMI BLOWN OVER BETWEEN MILE
            MARKERS 24-25 ON US HWY 62/180.

0853 AM     NON-TSTM WND GST 5 WSW OTIS              32.33N 104.25W
02/14/2023  M78 MPH          EDDY               NM   ASOS

            ASOS STATION KCNM CARLSBAD.

0900 AM     NON-TSTM WND DMG CARLSBAD                32.40N 104.24W
02/14/2023                   EDDY               NM   PUBLIC

            REPORTS OF DAMAGE TO SHINGLES, TREE BRANCHES
            DOWN, AND DOWNED POWER POLES IN CARLSBAD.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 6:46 PM CSTDust Storm AdvisoryMAFCulberson, Jeff Davis, Reeves59 min
Feb 14, 2:10 AM CSTRed Flag WarningMAFBrewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves and 1 more41 hr

Nearby

Wind Advisories in Texas, 2023Wind Advisories in New Mexico, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.